Alert archive / North Carolina / River Flood Warnings in 2015

River Flood Warning 34, NWS Raleigh, NC

December 24, 2015Davidson County, Davie County, North Carolina

NWS Raleigh, NC issued this river flood warning at Dec 24, 2015, 9:42 PM EST for Davidson County, Davie County, North Carolina. It took effect at Dec 25, 2015, 1:20 AM EST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 9:42 PM EST (02:42 UTC)
In effect from
Dec 25, 2015, 1:20 AM EST
Expired
Dec 26, 2015, 10:00 PM EST
In force
45 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

Counties Davidson County, NC, Davie County, NC

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 18.66 ft at Dec 25, 2015, 11:00 AM EST.

actionminormoderate102012/2512/2612/2712/28
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WGUS42 KRAH 250242
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
942 PM EST THU DEC 24 2015

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Yadkin River At Yadkin College affecting Davidson and Davie 
  Counties
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-251442-
/O.NEW.KRAH.FL.W.0034.151225T0620Z-151227T0300Z/
/YADN7.1.ER.151225T0620Z.151226T0000Z.151226T1500Z.NO/
942 PM EST THU DEC 24 2015

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Yadkin River At Yadkin College.
* from late tonight to Saturday evening, or until the warning is 
  cancelled.
* At  9:00 PM Thursday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage after
  midnight...and continue to rise to near 21.0 feet by friday
  evening.The river will fall below flood stage by late 
  Saturday morning.
* Impact...At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US64 begin to flood.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Fri   Sat   Sun   Mon   Tue

Yadkin River
 Yadkin College   18  15.4 Thu 09 PM  19.1  10.3   6.2   6.0      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Yadkin College: 638.45
 
&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
3 follow-up statements
028 
WGUS82 KRAH 251023
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
523 AM EST FRI DEC 25 2015





...The Flood Warning continues for the following rivers in North 
Carolina...

  Yadkin River At Yadkin College affecting Davidson and Davie Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-252223-
/O.EXT.KRAH.FL.W.0034.000000T0000Z-151226T2125Z/
/YADN7.1.ER.151225T1008Z.151226T0000Z.151226T0925Z.NO/
523 AM EST FRI DEC 25 2015

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At  5:00 AM Friday the stage was 17.97 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this 
  morning and continue to rise to near 21.0 feet by this evening.The 
  river will fall below flood stage by early tomorrow.
* Impact...At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US64 begin to flood.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Fri   Sat   Sun   Mon   Tue  

Yadkin River
  Yadkin Col  18  18.0 Fri 05 AM    18.4  17.4   9.0   6.2   6.0


To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 638.45
      
      
&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
340 
WGUS82 KRAH 251448
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
948 AM EST FRI DEC 25 2015

...The Flood Warning continues for the following rivers in North 
Carolina..
  Yadkin River At Yadkin College affecting Davidson and Davie 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-260248-
/O.CON.KRAH.FL.W.0034.000000T0000Z-151226T2125Z/
/YADN7.1.ER.151225T1011Z.151226T0000Z.151226T0925Z.NO/
948 AM EST FRI DEC 25 2015

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At  9:00 AM Friday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this
  evening. The river will fall below flood stage early tomorrow.
* Impact...At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US64 begin to flood.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sat   Sun   Mon   Tue   Wed

Yadkin River
 Yadkin College   18  18.5 Fri 09 AM  17.4   9.0   6.2   6.0      

To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Yadkin College: 638.45

&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
821 
WGUS82 KRAH 252226
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EST FRI DEC 25 2015





...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Yadkin River At Yadkin College affecting Davidson and Davie 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-252256-
/O.CAN.KRAH.FL.W.0034.000000T0000Z-151226T2125Z/
/YADN7.1.ER.151225T1011Z.151225T1630Z.151225T2020Z.NO/
526 PM EST FRI DEC 25 2015

The Flood Warning is cancelled for
  the Yadkin River At Yadkin College.
* At  5:00 PM Friday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at  3:20 PM Friday.
* Forecast...The river will continue to fall to 9.0 feet by tomorrow 
  morning.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sat   Sun   Mon   Tue   Wed

Yadkin River
 Yadkin College   18  17.3 Fri 05 PM   9.0   6.4   5.7   5.3   5.1


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Yadkin College: 638.45
        
&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 24, 7:32 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Dec 24, 7:32 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EST THU DEC 24 2015

.SYNOPSIS...ANOMALOUSLY STRONG SUB-TROPICAL HIGH PRESSURE OVER THE
WEST-CENTRAL ATLANTIC OCEAN WILL MAINTAIN UNSEASONABLY WARM AND
HUMID SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES
THROUGH THE WEEKEND...BEFORE A COLD FRONT MOVES THROUGH VA AND NC
LATE SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 630 PM THURSDAY...

A HIGHLY ANOMALOUS AIRMASS (SEASON-WISE) WILL REMAIN IN PLACE
THROUGH TONIGHT...A BROAD WARM SECTOR THAT EXTENDS NORTHEAST FROM
THE DEEP SOUTH INTO THE CAROLINAS/VA. RICH LOW-LEVEL MOISTURE (SFC
DEWPOINTS ~70F)...RECORD HIGH TEMPERATURES (MID/UPPER 70S)...AND
RELATIVELY STEEP MID-LEVEL LAPSE RATES (~6.5 C/KM) CONTRIBUTED TO
1000-1500 J/KG OF MLCAPE A FEW HOURS AGO DURING PEAK HEATING. MLCAPE
HAS WEAKENED TO 500-1000 J/KG AND CINH HAS INCREASED TO 50-100 J/KG
SINCE SUNSET. WHILE ADDITIONAL STABILIZATION/INHIBITION IS APT TO
OCCUR VIA NOCTURNAL COOLING...A PLUME OF STEEP MID-LEVEL LAPSE RATES
(~7C/KM UPSTREAM IN GA/SC AT 23Z) ADVECTING NORTHEASTWARD ATOP THE
RICH WARM SECTOR IN PLACE WILL AID IN MAINTAINING MARGINAL
INSTABILITY (~500 J/KG MLCAPE) OVER CENTRAL NC TONIGHT.

DESPITE THE PRESENCE OF UNSEASONABLY RICH MOISTURE/INSTABILITY...
LITTLE IN THE WAY OF CONVECTION HAS DEVELOPED DURING THE PAST 3-6
HOURS...AND WHAT DID DEVELOP (WITH ONE EXCEPTION) WAS SHALLOW/BRIEF
IN NATURE. THE MISSING 'INGREDIENT' IS FORCING. ASIDE FROM A
POTENTIAL FOR TRANSIENT DPVA ASSOC/W SMALL AMPLITUDE WAVES EMBEDDED
WITHIN SW FLOW ALOFT...NO ADDITIONAL SOURCE OF APPRECIABLE FORCING
IS PRESENT...NOR EXPECTED. IN THE ABSENCE OF AN UPSTREAM FORCING
MECHANISM (I.E. BAROCLINIC WAVE OR MCV) TRACKING INTO CENTRAL
NC...DRY CONDITIONS WILL PREVAIL...HOWEVER...IF AN MCV EMANATES FROM
PERSISTENT DEEP CONVECTION IN SC/GA AND/OR A BAROCLINIC WAVE
EMBEDDED IN SW FLOW ALOFT TRACKS NORTHEAST INTO CENTRAL NC DURING
THE OVERNIGHT HOURS...THEN ISOLD/SCT CONVECTION WOULD BE POSSIBLE.

THERMODYNAMIC/KINEMATIC PARAMETERS WITHIN THE ANOMALOUS WARM SECTOR
ACROSS CENTRAL NC INDICATE A CONDITIONAL POTENTIAL FOR TORNADIC
SUPERCELLS...THOUGH THE NECESSARY CONDITION (PRESENCE OF DEEP
CONVECTION) APPEARS UNLIKELY TO BE MET. -VINCENT

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 215 PM THURSDAY...

DEEP MOISTURE WILL BE NUDGED WESTWARD BY THE STRONG SUB-TROPICAL
RIDGE ON FRIDAY...WITH AN OTHERWISE SUMMER-LIKE DAY FOR CENTRAL NC
RESULTING IN MID 70S FOR HIGHS AND MORE STRATUS THAT SLOWLY LIFTS
THROUGH THE AFTERNOON.  SCATTERED SHOWERS AND A FEW STORMS ARE
POSSIBLE WITH CLOSER PROXIMITY TO THE NC/VA BORDER..THOUGH AN
ISOLATED SHOWER IS POSSIBLE ANYWHERE.  LOWS FRIDAY NIGHT WILL AGAIN
BY IN THE 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 212 PM THURSDAY...

NORTH CAROLINA REMAINS IN THE WARM SECTOR THROUGH THE WEEKEND WITH
DEEP SOUTHWEST FLOW COURTESY OF THE BERMUDA HIGH AND SUBTROPICAL
RIDGE OFF THE COAST. THE MOISTURE PLUME FROM THESE FEATURES WILL BE
DIRECTED OFF THE WESTERN GULF INTO THE OHIO VALLEY...WITH ONLY
SLIGHT CHANCES FOR CONVECTION EAST OF THE APPALACHIANS. TEMPERATURES
BOTH DAYS WILL THREATEN RECORDS...WITH HIGHS WELL INTO THE 70S
AND MORNING MINS FROM 60 TO 65.

A 1040 ARCTIC HIGH BUILDING INTO THE UPPER MIDWEST WILL PUSH A
BACKDOOR FRONT SOUTH INTO THE AREA SUNDAY NIGHT/EARLY MONDAY.
ISENTROPIC LIFT WILL RESULT AS THE PARENT SURFACE LOW LIFTS NORTH
INTO THE OHIO VALLEY...WITH RAIN BECOMING WIDESPREAD BY MONDAY NIGHT
AND LINGERING THROUGH TUESDAY. THE UPPER RIDGING HOLDS TIGHT...SO
EVEN UNDER A THICK CLOUD DECK WITH RAIN... THE FORECAST HIGHS FOR
MONDAY AND TUESDAY IN THE LOW TO MID 60S ARE MUCH MILDER THAN ONE
WOULD NORMALLY EXPECT FROM A WINTER DAMMING EVENT. WE COULD WELL BE
TRENDING THESE DOWNWARD SOMEWHAT IN COMING FORECAST CYCLES. MINS
WILL RANGE FROM THE MID 40S TO MID 50S.

LOW CONFIDENCE IN THE MID TO LATE WEEK FORECAST...ALTHOUGH MODELS DO
SHOW SOME CONSENSUS IN THE EVOLUTION OF A MILLER B SCENARIO. A
COASTAL LOW LIFTS UP THE EASTERN WEDGE FRONT WEDNESDAY WITH
SUBSEQUENT DEVELOPMENT OF SURFACE WAVES WHICH RIPPLE NORTH UP THE
FRONT AND RETROGRADE THE IT INLAND TO MAINTAIN AT LEAST SMALL CHANCE
POPS THROUGH THURSDAY. TRUE FROPA WITH AN AIRMASS CHANGE LOOKS TO
HOLD OFF AT LEAST THROUGH THURSDAY...SO HIGHS COULD REACH MOSTLY THE
LOW AND MID 60S BOTH DAYS AFTER MORNING LOWS MOSTLY IN THE UPPER
40S AND 50S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 726 PM THURSDAY...

VFR CONDITIONS WILL DETERIORATE OVERNIGHT TO IFR AS LOW CLOUDS MOVE
BACK INTO THE AREA. GUIDANCE INDICATES THE POTENTIAL FOR SHOWERS...
PRIMARILY WEST OF KRDU... AFTER 06Z. CIGS SHOULD LIFT AGAIN TO MVFR
FRIDAY AFTERNOON. WINDS WILL REMAIN SOUTHWESTERLY AT 5-10 KTS.

OUTLOOK: WITH DEEP AND MOIST SOUTHWESTERLY FLOW CONTINUING FRIDAY
THROUGH THE THIS WEEKEND... PERIODS OF POOR AVIATION CONDITIONS WILL
PERSIST...ESPECIALLY OVERNIGHT WITH AREAS OF STRATUS AND/OR FOG.

&&

.CLIMATE...

HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 25TH
AND 26TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE
1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE
AREA SINCE 1910.

DEC 25:      RECORD MAXIMUM   HIGH MINIMUM
GREENSBORO    74 (1955)         58 (1932)
RALEIGH       75 (1955)         63 (1932)
FAYETTEVILLE  79 (1932)         68 (1932)

DEC 26:      RECORD MAXIMUM   HIGH MINIMUM
GREENSBORO    72 (1982)         57 (1964)
RALEIGH       75 (1889)         59 (1889)
FAYETTEVILLE  79 (1955)         62 (1987)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...VINCENT
SHORT TERM...22
LONG TERM...MLM
AVIATION...30/22
CLIMATE...RAH
Hazardous weather outlook, Dec 24, 6:39 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EST THU DEC 24 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-252345-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
639 PM EST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RECENT HEAVY RAINFALL WILL CAUSE SOME AREA CREEKS...STREAMS AND
MAIN STEM RIVERS TO EXPERIENCE MINOR FLOODING OVER THE NEXT FEW
DAYS. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS
IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM ON
FOOT. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:33 AM ESTRiver Flood WarningRAHChatham, Lee26 hr

Nearby

River Flood Warnings in North Carolina, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.